DOI 10.1186/s13256-026-06114-8
Reversible bilateral sensorineural hearing loss associated with atorvastatin: a case report.
Аннотация
BACKGROUND
Atorvastatin is widely prescribed for hyperlipidemia and is generally well tolerated. Auditory adverse effects are rarely reported, and statin-associated sensorineural hearing loss (SNHL) remains poorly characterized.
CASE PRESENTATION: A 45-year-old Ethiopian woman developed bilateral tinnitus followed by progressive, symmetric bilateral SNHL 3 weeks after starting atorvastatin 40 mg daily. She had no other ototoxic risk factors. Pure-tone audiometry confirmed bilateral moderate SNHL. Given the temporal association and exclusion of alternatives, atorvastatin was discontinued. One week later, audiometry showed improvement to mild hearing loss, and at a 1-month follow-up, thresholds normalized with complete symptom resolution. She was subsequently switched to rosuvastatin 20 mg daily, with no recurrence at a 6-month follow-up.
CONCLUSION
This case demonstrates that atorvastatin-associated SNHL can be reversible when recognized early. Prompt identification of new auditory symptoms and timely discontinuation of the offending medication may prevent permanent hearing impairment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.